Stories

Conversation

Understand

Join Us

 

Chronic Pain

First, understand it.

Read more

We walk a mile in your shoes. WE CONNECT WITH YOU we listen, offer hope, support and accept YOU.

Side effects of prolonged Panadeine/Forte use

  • EmEll671
  • EmEll671's Avatar Topic Author
  • Offline
  • Fresh Boarder
  • Fresh Boarder
More
2 months 2 weeks ago #28167 by EmEll671
EmEll671 created the topic: Side effects of prolonged Panadeine/Forte use
Hi Guys,

I'm 26, and I've had the following for 3 years
Spinal stenosis
Facet arthropathy at L5/S1
Disc spondylosis at L4/L5
aswell as residual bulging disc from a surgery in 2015.
Osteoarthritis of my sacroiliac joints.
I have gone from high dose Targin down to Panadeine forte/panadeine extra on a regular basis and take between 2 and 6 tablets a day (i never go over) and have been doing this since 2015 with basically less than 10 days of a year where i dont use any/attempt to manage with panadol. My questions are; how detrimental is this to my long term health? I feel like its got to be doing some damage but any time i ask a doctor about it they seem to ignore my concerns. Secondly are there any better choices for medication that can help ease the pain? Preferably long acting for nights as i can not sleep without forte before bed but because its so short term i wake up several times a night in pain and also in the mornings i find it the worst. Even something not necessarily pharmaceutical. Any suggestions welcome
NOTE* i have a bad reaction to tramadol

Please Log in or Create an account to join the conversation.

More
2 months 2 weeks ago #28168 by Johnno
Johnno replied the topic: Side effects of prolonged Panadeine/Forte use
Hi Emell671,
How detrimental is any medication ,how long is a piece of string it all depends on your build ,how your body functions your doctor is the best to ask in regards to usage ,be more forceful when you discuss your medication and Ask and Ask until you are happy , you can always talk to your pharmacist .
Now we can’t suggest medication so you need to talk to your doctor and tell him that you aren’t sleeping well they should be able to help you .
I hope this helps

Johnno

as long as I wake up alive I'm happy
Because it could be worse

Please Log in or Create an account to join the conversation.

More
2 months 1 week ago #28173 by Mango
Mango replied the topic: Side effects of prolonged Panadeine/Forte use
Hi Emell671,

I too have used panadiene and panadiene forte for many, many years. I make my doc give me a full organ scan blood tests every six months. And I print them out and compare them. So far *touch wood* all my organ functions are in the normal range.

The other thing to make sure you keep on top of is bowel movements. There are great products out there, that you can take daily. I personally take Metamicul every day, and it keeps me regular and ease of pooping. It counteracts the codiene’s side effect of constipation.

Having said that, every single medication reacts differently with every single person. Medications are essentially a chemical reaction in the body and since every single person has a unique chemical make up, they will react differently with each person.

The best course of action is to talk to your doc, and if he won’t give you blood tests to check kidney and liver function, then go find a doc who will. We’ve all had docs who weren’t much chop. I have a current doc that is awesome, and fully understands chronic pain.

As to suggestions, we’re not allowed to recommend meds, for the pure reason we are not docs. Your pharmisist is a good source of information. When I was searching for sleep aids, my pharmasist gave me a list of possible meds. I took them to my doc and we went through them. And found one that works great for me.

Sometimes we have to be proactive and search out information and alternatives.
Good Luck.
Mango

"It's time to play the game" HHH

Please Log in or Create an account to join the conversation.

More
2 months 5 days ago #28193 by Wendles
Wendles replied the topic: Side effects of prolonged Panadeine/Forte use
Hi Emell671,
all medication has side affects but those mentioned can have quite damaging ones when used over long periods. I have used panadiene forte along with endep, topamax and lyrica to treat pain and migraines over many years and as a result have liver damage that is struggling to repair itself while still on these medications. It is now a juggling act to see which ones can be decreased without me falling apart but enough so for the liver to recover. have found it is a seesaw act as soon as i increase one again the liver declines.
If you can manage with out them by using other management tools such as TENS, heat, cold or physio I would advise it because in the long run your liver may thank you.

There is always a SMILE
in your day,
you just need to find it!

Please Log in or Create an account to join the conversation.

More
1 month 3 weeks ago #28201 by Johnno
Johnno replied the topic: Side effects of prolonged Panadeine/Forte use
Hey Wendles,

Just a thought , have you discussed with your pharmacist re your medication and or a pain specialist ,I have been very lucky as my journey has been monitored by two pain specialists and my GP my Physio and a phsychologist so I have been able to maintain a good balance of medication Lyrica 300mg (twice a day),Endep 100mg ,Sertraline 200 mg,Oxycodone 10mg , Circadin 10mg and 2 x panadiene osteo three times a day and so far all organs are working well .
My doctor insists on blood tests to check on my vitals regularly.
I’ve been on these bloody doses for five plus years and I count myself lucky so far .
Sorry Wendles I saw this before Christmas but have felt like crap and the run up to Christmas just runs you down .
Johnno

as long as I wake up alive I'm happy
Because it could be worse

Please Log in or Create an account to join the conversation.

More
1 month 16 hours ago #28274 by Wendles
Wendles replied the topic: Side effects of prolonged Panadeine/Forte use
Hi Johnno
Thanx, My GP has always done regular blood tests it wasn't until I got damage from a Ketamine treatment that my medicines became a problem. With my GP's monitoring and adjustment of my break trough medications we have been able to help the live recover over the last 3 years but every time I return to my break trough medicines my liver suffers. The plan is now to try and stay of them but that doesn't seem to be enough now maybe now we will have to consider altering my base medications. We tried once before with more than suitable results.:unsure: The frustrating thing is that my pain specialist wants nothing to do with this so my GP has been left with dealing with it all. Maybe it is time for a new specialist.
But Hopefully with the good support of my GP, physio and support circle I will get through this.
Wendles

There is always a SMILE
in your day,
you just need to find it!

Please Log in or Create an account to join the conversation.

Moderators: Johnnojo.m
Time to create page: 0.159 seconds
Chronic Pain Australia

Sometimes the journey TAKES YOU TO A PLACE UNMAPPED. Anything is possible

-Chronic Pain Australia

national.office@chronicpainaustralia.org.au

you're not alone

Postal address

PO Box 425
4 Melville Street
Baulkham Hills, NSW 2152
Baulkham Hills, NSW 2153
Australia
Australia

Contact us

media
media enquiries
media@chronicpainaustralia.org.au
general
general
national.office@chronicpainaustralia.org.au